• A previously healthy patient who had received oral prednisone, 30 mg/day for 12 days, was initially seen with acute respiratory failure caused by miliary blastomycosis. This case was even more unusual because the pulmonary involvement was preceded by monoarticular arthralgias immediately before the corticosteroid therapy. The time course of these events—arthralgias, short-course prednisone therapy, and acute miliary blastomycosis—strongly suggests a relationship other than just coincidental. Treatment consisted of intravenous amphotericin B and discontinuation of therapy with the corticosteroids, and our patient is satisfactorily recovering.
(Arch Intern Med 1981;141:1223-1225)
Berger R, Kraman S. Acute Miliary Blastomycosis After 'Short-Course' Corticosteroid Treatment. Arch Intern Med. 1981;141(9):1223–1225. doi:10.1001/archinte.1981.00340090119026
Customize your JAMA Network experience by selecting one or more topics from the list below.